MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3.5MM X 5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3.5MM X 5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX123505
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization to the right internal carotid artery of a total choroidal artery aneurysm, a shoryu hr balloon catheter was held distal of the aneurysm for rescue in the event of vascular perforation.A galaxy g3 xsft 3.5mm x 5cm coil (glx123505, 30517624) was inserted as the second coil.The coil was wounded outside the frame.The complaint coil was re-sheathed because the physician thought the size did not fit.However, the coil detachment part was unraveled.There was no negative impact on the patient.It is unknown if a continuous flush was done.Other concomitant devices are a guidewire (synchro select 0.014" 215cm), a guiding catheter (fubuki hard 7fr 90cm), and a microcatheter (exselsior sl10).Additional information received indicated that is is unknown if the coil prematurely detached.There was no excessive force used at any time with the device.No resistance was reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during a coil embolization to the right internal carotid artery of a total choroidal artery aneurysm, a shoryu hr balloon catheter was held distal of the aneurysm for rescue in the event of vascular perforation.A galaxy g3 xsft 3.5mm x 5cm coil (glx123505, 30517624) was inserted as the second coil.The coil was wounded outside the frame.The complaint coil was re-sheathed because the physician thought the size did not fit.However, the coil detachment part was unraveled.There was no negative impact on the patient.It is unknown if a continuous flush was done.Other concomitant devices are a guidewire (synchro select 0.014" 215cm), a guiding catheter (fubuki hard 7fr 90cm), and a microcatheter (exselsior sl10).Additional information received indicated that it is unknown if the coil prematurely detached.There was no excessive force used at any time with the device.No resistance was reported.A non-sterile galaxy g3 xsft 3.5mm x 5cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and a portion of the embolic coil was found stretched and outside the introducer sheath.The introducer sheath and hypo-tube were observed to be in good normal condition (i.E., no kinks, bents, compresses).A microscopical inspection was performed, and the embolic coil was found severely stretched; it was noted that because of the stretching found, the blue fiber was exposed.The distal outer sheath was not softened, indicating that the resistance heating (rh) had not been heated and the detachment process was not initiated.The issue documented in the complaint that the coil became stretched was confirmed.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issue from occurring.It should be noted that it is unknown if a continuous flush was done; without a continuous flush, issues such as resistance with the coil and the microcatheter may arise.According to the risk documentation, friction is a potential failure mode that can occur during microcoil re-sheathing due to rhv not adequately loosened, introducer sheath too tight within rhv, and resheating technique; friction can cause force to be inadvertently applied, resulting in coil stretching.The coil stretching was not observed during the initial inspection nor coil positioning.As such, there is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformance was found during the review.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following caution: pulling the exposed microcoil through the rhv grommet may damage the coil.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points along the manufacturing process to prevent damages such as coil stretching from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 XSFT 3.5MM X 5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16246811
Report Number3008114965-2023-00073
Device Sequence Number20409766
Product Code KRD
UDI-Device Identifier10886704077657
UDI-Public10886704077657
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberGLX123505
Device Catalogue NumberGLX123505
Device Lot Number30517624
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date01/26/2023
Supplement Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXSELSIOR SL10 MICROCATHETER.; FUBUKI HARD 7FR 90CM GUIDE CATHETER.; SHORYU HR BALLOON CATHETER.; SYNCHRO SELECT 0.014" 215CM GUIDEWIRE.
Patient SexUnknown